Alert archive / Arkansas / Wind Advisories in 2006
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Jan 8, 2006, 4:01 AM CST for 4 states. It took effect at Jan 8, 2006, 7:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2006, 4:01 AM CST (10:01 UTC)
- In effect from
- Jan 8, 2006, 7:00 AM CST
- Expired
- Jan 8, 2006, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Memphis, TN
All 31 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 23 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3010 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 081001 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 401 AM CST SUN JAN 8 2006 ...STRONG WINDS EXPECTED TODAY... .LOW PRESSURE IN MISSOURI WILL INCREASE WINDS TO ADVISORY LEVELS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-081815- /O.NEW.KMEG.WI.Y.0001.060108T1300Z-060109T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE 401 AM CST SUN JAN 8 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THE DAY DUE TO A LOW IN MISSOURI. WINDS WILL BE FROM 15 TO 25 MPH WITH GUSTS TO 40 MPH AT MANY LOCATIONS BEGINNING THIS MORNING AND LASTING UNTIL THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMEG 082243 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 443 PM CST SUN JAN 8 2006 ...STRONG WINDS EXPECTED THIS AFTERNOON... .LOW PRESSURE OVER ILLINOIS WILL INCREASE WINDS TO ADVISORY LEVELS. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 002-007-008-010>012-020-TNZ001-002-019-048>051-088-089-090000- /O.CON.KMEG.WI.Y.0001.000000T0000Z-060109T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- LAKE-OBION-DYER-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE 443 PM CST SUN JAN 8 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THE AFTERNOON DUE TO A LOW IN ILLINOIS. WINDS WILL BE FROM 15 TO 25 MPH WITH GUSTS TO 40 MPH AT MANY LOCATIONS FOR THE REMAINDER OF THIS AFTERNOON AND LASTING UNTIL THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:35 AM CST, 26 minutes earlier.
Area forecast discussion, Jan 8, 3:35 AM CST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 335 AM CST SUN JAN 8 2006 A STRONG LOW IN EASTERN KS HAS COMBINED WITH A HIGH OVER FL TO INCREASE THE PRESSURE GRADIENT OVER THE MIDSOUTH. THE LOW SHOULD MOVE INTO IL TODAY AND MAKE IT WINDY IN THIS AREA. WINDY CONDITIONS ALONG WITH DROUGHTYNESS WILL MAKE FIRE DANGER HIGH TODAY IN GRASSY AREAS. ANY WILDFIRES THAT START WILL BE DIFFICULT TO CONTROL DUE TO RAPID MOVEMENT TO THE NORTHEAST. SOME GUSTS COULD REACH 35 MPH. THE LOW WILL MOVE ON TO LAKE ONTARIO BY MONDAY MORNING AND DRAG A TRAILING COLD FRONT INTO THE AREA FROM THE NORTHWEST. WINDS WILL DIMINISH TNGHT AS A RESULT. AFTER THAT...THE FRONT WILL MOVE ON INTO CENTRAL MS BY MONDAY EVENING WHILE A PROGRESSIVE SHORT WAVE DIGS INTO THE SOUTHERN PLAINS. THIS WILL STALL THE FRONT IN CENTRAL MISSISSIPPI AND BRING A CHANCE OF RAIN TO THE MIDSOUTH STARTING IN OUR SOUTHERN COUNTIES MONDAY AND LAST UNTIL CHANCES TAPER OFF FROM THE WEST TUESDAY NIGHT. LATEST INDICATIONS ARE THAT THE SOUTHEASTERN HALF OF THE CWA SHOULD GET THE MOST RAIN. LASTLY...THE NEXT CHANCE OF RAIN WILL BE THURSDAY NIGHT AND FRIDAY WHEN ANOTHER FRONT BLOWS ITS WAY THROUGH THE AREA. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 7, 3:17 PM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CST SAT JAN 7 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082330- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 317 PM CST SAT JAN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE GULF OF MEXICO AND LOW PRESSURE MOVING OUT OF THE COLORADO ROCKIES WILL BRING WINDY CONDITIONS TO THE MIDSOUTH ON SUNDAY. SUSTAINED WINDS OF 15 TO 25 MPH CAN BE EXPECTED...WITH SOME GUSTS TO 35 TO 40 MPH. IF WINDS BECOME A LITTLE STRONGER THAN EXPECTED...A WIND ADVISORY MAY BE NECESSARY FOR SOME OR ALL OF THE MIDSOUTH ON SUNDAY. AFTERNOON RELATIVE HUMIDITIES AROUND 40 TO 50 PERCENT ARE EXPECTED ON SUNDAY. IN AREAS WITH DRY GRASS AND BRUSH...THE WINDS MAY AID IN THE SPREAD OF ANY GRASS OR BRUSH FIRES THAT COULD DEVELOP. BURN BANS ARE IN EFFECT FOR SEVERAL COUNTIES IN EASTERN ARKANSAS. FOR MONDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Arkansas, 2006Wind Advisories in Tennessee, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.